# SDR A302004F00000

- Difficulty date: May 10, 2004
- Submitted: August 30, 2004
- Operation: Air carrier
- Aircraft: N444FM
- Make and model: Piper PA-31-350
- Aircraft serial: 318052096
- Engine: Lyc TIO540J2B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 3813
- Condition: Sheared
- Location: Nr 4 Cyl Pad
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

THROTTLES WERE SET AT 32 OF MANIFOLD PRESS.  PROPS WERE SET AT 2300 RPM.  ENG GAUGES WELL IN THE GREEN.  THE RT ENG MANIFOLD STARTED TO DROP.  TEMPS AND OIL PRESSURE REMAINED IN THE GREEN.  THE EGT STARTED TO DROP.  DUE TO LOSS OF MANIFOLD PRESS, SUSPECTED A TURBOCHARGER HAD FAILED.  A SAFE LANDING WAS PERFORMED WITHOUT FURTHER INCIDENT.  UPON INSPECTION, NR 4 CYL WAS FOUND TO HAVE 5 OF 6 CYL PAD STUDS SHEARED.  THIS CAUSED CYL TO VIBRATE YET REMAIN ATTACHED TO CASE AND BREAK EXHAUST STACK WHICH IN TURN RESULTED IN LOSS OF MANIFOLD PRESS.  NO EVIDENCE OF IMPACT WAS OBSERVED BETWEEN PISTON AND VALVE ASSY AND NO OTHER CYL BASE STUDS WERE OBSERVED TO HAVE FAILED.  THE CAUSE OF FAILURE REMAINS UNDER INVESTIGATION.
